Alert archive / Washington / Gale Warnings in 2019

Gale Warning 9, NWS Seattle, WA

January 22, 2019

NWS Seattle, WA issued this gale warning at Jan 22, 2019, 2:07 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2019, 2:07 PM PST (22:07 UTC)
Expired
Jan 23, 2019, 12:00 AM PST
In force
10 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

835 
WHUS76 KSEW 222207
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
207 PM PST Tue Jan 22 2019

PZZ133-230615-
/O.CAN.KSEW.GL.W.0008.000000T0000Z-190123T0000Z/
/O.EXB.KSEW.SC.Y.0016.000000T0000Z-190123T1400Z/
Northern Inland Waters Including The San Juan Islands-
207 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST WEDNESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect until 6 AM PST Wednesday. 

* WIND...Southeast 15 to 30 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ132-230615-
/O.CAN.KSEW.GL.W.0008.000000T0000Z-190123T0000Z/
/O.EXB.KSEW.SC.Y.0016.000000T0000Z-190123T2000Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
207 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST WEDNESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect until noon PST Wednesday. 

* WIND...Southeast 15 to 25 knots easing tonight then west 15 to
  25 knots Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-230615-
/O.CAN.KSEW.GL.W.0008.000000T0000Z-190123T0000Z/
/O.EXB.KSEW.SC.Y.0016.000000T0000Z-190123T0800Z/
Admiralty Inlet-
207 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...GALE WARNING IS CANCELLED...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect until midnight PST tonight. 

* WIND...Southeast 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ156-176-230615-
/O.EXP.KSEW.GL.W.0008.000000T0000Z-190122T2200Z/
/O.NEW.KSEW.GL.W.0009.190122T2207Z-190123T0800Z/
/O.EXB.KSEW.SC.Y.0016.190123T0800Z-190123T2000Z/
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
207 PM PST Tue Jan 22 2019

...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
PST WEDNESDAY...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect until midnight PST tonight. A Small
Craft Advisory has also been issued. This Small Craft Advisory is
in effect from midnight tonight to noon PST Wednesday. 

* WIND...South to southwest 25 to 35 knots becoming west 15 to 30
  knots after midnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ170-173-230615-
/O.EXP.KSEW.GL.W.0008.000000T0000Z-190122T2200Z/
/O.EXB.KSEW.SC.Y.0016.000000T0000Z-190123T2000Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
207 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST WEDNESDAY...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect until noon PST Wednesday. 

* WIND...West to southwest 15 to 30 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ150-153-230615-
/O.EXP.KSEW.GL.W.0008.000000T0000Z-190122T2200Z/
/O.EXB.KSEW.SC.Y.0016.000000T0000Z-190123T1400Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
207 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST WEDNESDAY...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect until 6 AM PST Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* WIND...West to southwest 15 to 30 knots.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ131-230615-
/O.EXB.KSEW.SC.Y.0016.190123T1000Z-190123T2000Z/
Central U.S. Waters Strait Of Juan De Fuca-
207 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO NOON PST
WEDNESDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 2 AM to noon PST Wednesday. 

* WIND...West 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ135-230615-
/O.EXT.KSEW.SC.Y.0016.000000T0000Z-190123T2000Z/
Puget Sound and Hood Canal-
207 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST WEDNESDAY...

* WIND...Southerly 15 to 30 knots.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ110-230615-
/O.CON.KSEW.RB.Y.0005.000000T0000Z-190124T0500Z/
Grays Harbor Bar-
207 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
9 PM PST WEDNESDAY...

* COMBINED SEAS...10 to 12 feet. 

* BAR CONDITION...Rough.

* FIRST EBB...530 PM today. Very strong ebb.

* SECOND EBB...6 AM Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ130-230615-
/O.CON.KSEW.SC.Y.0016.000000T0000Z-190123T1200Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
207 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...

* WIND...Southeast 15 to 25 knots becoming southwest tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
1 follow-up statement
142 
WHUS76 KSEW 230356
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
756 PM PST Tue Jan 22 2019

PZZ156-176-231200-
/O.CON.KSEW.GL.W.0009.000000T0000Z-190123T0800Z/
/O.EXT.KSEW.SC.Y.0016.190123T0800Z-190124T1100Z/
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
756 PM PST Tue Jan 22 2019

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
3 AM PST THURSDAY...

* WIND...South to southwest 25 to 35 knots becoming west 15 to 30
  knots after midnight then diminishing on Wednesday

* SEAS...10-12 feet building to 12 to 15 feet late tonight then
  diminishing to 10 feet Wednesday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ170-173-231200-
/O.EXT.KSEW.SC.Y.0016.000000T0000Z-190124T1100Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
756 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST THURSDAY...

* WIND...West to southwest 15 to 30 knots. Wind diminishing on
  Wednesday.

* SEAS...12 to 15 feet diminishing to 10 feet Wednesday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ130-231200-
/O.EXT.KSEW.SC.Y.0016.000000T0000Z-190124T0500Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
756 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST WEDNESDAY...

* WIND...Southeast 15 to 25 knots becoming southwest tonight and
  diminishing on Wednesday.

* SEAS...10-12 feet through Wednesday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ150-153-231200-
/O.EXT.KSEW.SC.Y.0016.000000T0000Z-190124T1100Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
756 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST THURSDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* WIND...West to southwest 15 to 30 knots. Winds diminishing on
  Wednesday.

* SEAS...10 to 12 feet building to 13 to 15 feet late tonight into
  Wednesday morning, then subsiding to 10 feet on Wednesday night.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ132-231200-
/O.EXT.KSEW.SC.Y.0016.000000T0000Z-190123T1700Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
756 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY...

* WIND...Southeast 15 to 30 knots becoming west 15 to 25 knots
  early Wednesday morning. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ131-231200-
/O.EXT.KSEW.SC.Y.0016.190123T1000Z-190123T1700Z/
Central U.S. Waters Strait Of Juan De Fuca-
756 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM PST
WEDNESDAY...

* WIND...West 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ110-231200-
/O.CON.KSEW.RB.Y.0005.000000T0000Z-190124T0500Z/
Grays Harbor Bar-
756 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
9 PM PST WEDNESDAY...

* COMBINED SEAS...10 to 12 feet.

* BAR CONDITION...Rough.

* FIRST EBB...6 AM PST Wednesday.

* SECOND EBB...615 PM Wednesday. Very strong ebb.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ133-231200-
/O.CON.KSEW.SC.Y.0016.000000T0000Z-190123T1400Z/
Northern Inland Waters Including The San Juan Islands-
756 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
WEDNESDAY...

* WIND...Southeast 15 to 30 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ135-231200-
/O.CON.KSEW.SC.Y.0016.000000T0000Z-190123T2000Z/
Puget Sound and Hood Canal-
756 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST
WEDNESDAY...

* WIND...Southerly 15 to 30 knots.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-230800-
/O.CON.KSEW.SC.Y.0016.000000T0000Z-190123T0800Z/
Admiralty Inlet-
756 PM PST Tue Jan 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WIND...Southeast 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 22, 1:00 PM PST, 1 hour 7 minutes earlier.

Area forecast discussion, Jan 22, 1:00 PM PST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
100 PM PST Tue Jan 22 2019

.SYNOPSIS...A series storm systems will bring rain to the
lowlands, snow to the mountains, and breezy to windy conditions
today into Wednesday. Drier, benign weather will return Thursday and
continue into the weekend. A couple of weak weather systems may
brush the region Thursday night and again Sunday for a chance of
showers mainly over the north.

&&

.SHORT TERM...The warm front that has brought rain
to the coast and parts of the interior will continue to nudge light
rain into the remainder of the interior through the morning.
Rainfall will intensify later this evening and tonight as the
surface trough and cold front approach the coast. The biggest impact
continues to look snowfall the Cascades where a Winter Storm Warning
is in effect for the Cascades from Whatcom County southward through
King County through late this evening. A Winter Weather Advisory is
in effect for the Cascades in Pierce and Lewis counties where less
snowfall is expected. There will also be windy conditions along the
coast this afternoon and tonight and breezy to locally windy over
the interior. Winds are expected to remain sub-advisory with little
or no impacts anticipated at this time.

The trailing cold front will move inland early Wednesday morning with
precipitation transitioning to showers through the day. The large
scale pattern will begin to shift as an upper ridge will begin to
the settle in over the offshore waters Wednesday night. This will
set up a dry northwesterly flow over Washington Thursday. Models
have been pretty consistently showing a weak system riding up and
over the ridge and into western Washington Thursday night into
Friday morning. This continues to look very weak and will likely
result in little more than some light showers for parts of the area.

&&

.LONG TERM...The upper ridge offshore gains some amplitude Friday
and the axis shifts eastward over Western Washington on Saturday.
Looks like a pleasant start to the weekend with some sunshine after
areas of morning fog and daytime temperatures a little above
average. The GFS and Euro are in general agreement with retrograding
the upper ridge offshore late in the weekend and allowing another
system to clip the area from the northwest on Sunday. At this point,
it looks like nothing more than a low chance of showers for the
northern Cascades and remaining dry for the rest of the region. The
ridge then reasserts itself on Monday for more dry weather.   27

&&

.AVIATION...A warm front will move through the area today with
westerly flow aloft. A trailing cold front will move inland tonight
with an associated weakening surface low moving east across the
northern interior. The air mass is moist and stable.

Ceilings will gradually lower and rain will increase today as a warm
front moves onshore. Low clouds and occasional reduced visibilities
in rain will prevail tonight as a cold front pushes inland.

KSEA...4000-5000 feet ceilings should lower to 1000-2000 feet today
as a warm front brings rain. Low clouds will continue tonight as a
cold front moves through. South wind around 10 knots will increase
to 12-18 knots tonight and become gusty. Schneider

&&

.MARINE...A warm front will move through the area today with gale
force southerly winds likely for the Coastal Waters and northern
interior waters.

A trailing cold front and an associated filling low will move inland
across the northern part of the area tonight. This might bring
another round of gales to the Coastal Waters and perhaps to Puget
Sound as well. The forecast is just below gale for these areas for
now.

Weak high pressure will move over the area on Thursday and linger in
the vicinity through Saturday for a period of relatively light
winds.

A coastal flood advisory is in effect for the Central Coast for
minor tidal overflow around the time of high tides early this
afternoon. Based on latest observations and guidance it looks like
it will fall a little short but it should be close. A second round
of minor tidal overflow is possible for the inland waters late
Wednesday morning due to high astronomical tides and tidal anomalies
due to relatively low atmospheric pressure. Schneider

&&

.HYDROLOGY...No river flooding is expected for western Washington
with the possible exception of the Skokomish river in Mason county.
This river, and those flowing off the north Cascades will see sharp
rises tonight due to a period of heavy rain in the Olympics. This
system will push through relatively quick but may still see 2-3
inches of rainfall in the basin, pushing the Skokomish river to over
16 feet and near minor flood stage. The rivers will recede on
Wednesday and should be the last flood threat for the next 7 days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until midnight PST tonight for Cascades
     of Pierce and Lewis Counties.

     Winter Storm Warning until midnight PST tonight for Cascades of
     Snohomish and King Counties-Cascades of Whatcom and Skagit
     Counties.

     Coastal Flood Advisory from noon today to 4 PM PST this
     afternoon for Central Coast.

PZ...Gale Warning until 2 PM PST this afternoon for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

     Small Craft Advisory for rough bar from noon today to 9 PM PST
     Wednesday for Grays Harbor Bar.

     Gale Warning until 4 PM PST this afternoon for Admiralty Inlet-
     East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
     Inland Waters Including The San Juan Islands.

     Small Craft Advisory until 4 AM PST Wednesday for Puget Sound
     and Hood Canal-West Entrance U.S. Waters Strait Of Juan De
     Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 2:15 AM PSTSmall Craft Advisory for Rough BarSEW55 hr
Jan 22, 3:09 AM PSTWinter Storm WarningSEW21 hr
Jan 22, 3:09 AM PSTWinter Weather AdvisorySEW14 hr
Jan 22, 9:33 AM PSTFlood WatchSEWMason19 hr
Jan 22, 12:54 PM PSTCoastal Flood AdvisorySEWSan Juan21 hr

Nearby

Gale Warnings in Washington, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.